A growing concern among medical professionals is the emergence of "temporal wasting," a side effect associated with GLP-1 medications like Ozempic, Wegovy, and Mounjaro. This condition leads to a loss of volume in the temples, creating a hollowed or sunken appearance that can make patients look prematurely aged.

This effect, sometimes referred to as "Ozempic face," is a consequence of rapid weight loss induced by these drugs. While patients may achieve desired body transformations, the loss of fat in facial areas, particularly the temples, can create a jarring contrast with a younger-looking body. The temples are a significant facial feature that contributes to a youthful appearance, and their hollowing can disrupt facial balance.

Plastic surgeons report an increase in patients seeking solutions for this newly recognized side effect. They describe patients expressing confusion about appearing "suddenly older" or "disturbed," often unaware that the medication could be the cause. While full cheeks are typically associated with a youthful complexion, the hollowing of the temples is now being identified as a key indicator of accelerated facial aging in GLP-1 users.

Reversing temporal wasting typically involves cosmetic procedures such as dermal fillers or fat transfer. However, injecting fillers into the temple area carries risks due to the concentration of blood vessels and facial nerves. Potential complications include vision loss, nerve or muscle damage, or blocked blood vessels.

Some approaches to mitigate these effects include opting for gradual weight loss, which may reduce the severity of temporal wasting. Companies have also developed dietary supplements aimed at supporting digestive health and muscle recovery to counteract facial deflation. Concerns have also been raised about the rise of the unregulated gray market for compounded GLP-1 medications, where individuals may bypass medical supervision.